Jump to content
WhineyMaloo

Finasteride shedding period

Recommended Posts

Just after some pics from people during the shedding stage, basically I had a hair transplant one year ago  and started finasteride and minoxidil at the same time, at the 6 month mark my hair looked awesome and was extremely happy with the results, I stopped both meds as I was told to use for the first 6 months and since then my hair has become slightly worse.

 

i started fin 5 weeks ago and minoxidil 2 weeks ago and my hair has thinned a fair bit, I just want to know how far it should be thinning and if mine is normal or if I’m going through a seasonal shed or if stopping meds have made my hair worse.

 

Any pics after starting fin and minoxidil approx one month in would be appreciated 

Share this post


Link to post
Share on other sites

Also want to add that my hair has always shed a fair bit and it doesn’t seem to be shedding more than usual but getting thinner, even the first time I used them my hair was shedding daily at the usual rate it always had but looked 50 times better

Share this post


Link to post
Share on other sites

I don't think you should have stopped finasteride full-stop - once the medicine it stopped, the natural hair loss process resumes. The fact that you re-started finasteride will serve to trigger more loss in the short-term until the body becomes re-accustomed to it again to halt further loss. 

Share this post


Link to post
Share on other sites
1 hour ago, maltesefalcon said:

I don't think you should have stopped finasteride full-stop - once the medicine it stopped, the natural hair loss process resumes. The fact that you re-started finasteride will serve to trigger more loss in the short-term until the body becomes re-accustomed to it again to halt further loss. 

agreed. i couldnt get a hold of finasteride where i was working and i resumed balding like a mofo. thats when i noticed the greatest loss. 

hard to get specific pics as its not exactly something people document so stringently and considering such meds take 1 year to assess properly the 1 month time period assessment might be a moot point

7 hours ago, WhineyMaloo said:

I stopped both meds as I was told to use for the first 6 months and since then my hair has become slightly worse.

I've never heard that before but i could be wrong

Share this post


Link to post
Share on other sites

You are dealing with two issues.  First the shedding.  All the hair in your head will shed eventually.  The follicle gets tired of producing and takes a rest period. That hair returns.  This will happen randomly throughout your life.  

Propecia helps with retention as well but it can also help enhance miniaturized hair.  Specifically - hair loss has to do with the shaft of the hair becoming thinner until it finally dissipates.

People have a tendency to say "I improved" or "I look worse." Meaning? This is all based on observation.  

The medications are intended for you to keep what you have. Thus, if a year later you look the same, the medication did what it was intended to do.  If you see visual improvement it is because there was enhancement of the native hair.  Not because there is regrowth of any kind.  Nothing regrows hair once it's gone.

It has been documented - when you first start using Rogaine, you might see more shedding than usual.  This is normal.  The body is trying to deal with the issue that there is an irritant out there.  Once it figures out that it is harmless, you'll start experiencing retention.  Far more in the back than in the front.  Reason? Who knows.

Finasteride - not so much.  What I do have observed is the fact that within weeks patients report far less shedding.  And it truly takes 1 year to see if there will be enhancement. And, again, you'll notice far more in the back than in the front region.

If you do take the med for years, like I have, it would take a full year to get all of it out of your system.  

In your case, based on your report, I would get on it and stay on it.  It seems it was working...why not continue when you consider you did not experience any side effect and the cost is dirt cheap?  By the way, I get mine at Costco Online.  Three month supply of the 1mg tab $14.  

Share this post


Link to post
Share on other sites
On 9/7/2019 at 11:03 AM, LaserCap said:

You are dealing with two issues.  First the shedding.  All the hair in your head will shed eventually.  The follicle gets tired of producing and takes a rest period. That hair returns.  This will happen randomly throughout your life.  

Propecia helps with retention as well but it can also help enhance miniaturized hair.  Specifically - hair loss has to do with the shaft of the hair becoming thinner until it finally dissipates.

People have a tendency to say "I improved" or "I look worse." Meaning? This is all based on observation.  

The medications are intended for you to keep what you have. Thus, if a year later you look the same, the medication did what it was intended to do.  If you see visual improvement it is because there was enhancement of the native hair.  Not because there is regrowth of any kind.  Nothing regrows hair once it's gone.

It has been documented - when you first start using Rogaine, you might see more shedding than usual.  This is normal.  The body is trying to deal with the issue that there is an irritant out there.  Once it figures out that it is harmless, you'll start experiencing retention.  Far more in the back than in the front.  Reason? Who knows.

Finasteride - not so much.  What I do have observed is the fact that within weeks patients report far less shedding.  And it truly takes 1 year to see if there will be enhancement. And, again, you'll notice far more in the back than in the front region.

If you do take the med for years, like I have, it would take a full year to get all of it out of your system.  

In your case, based on your report, I would get on it and stay on it.  It seems it was working...why not continue when you consider you did not experience any side effect and the cost is dirt cheap?  By the way, I get mine at Costco Online.  Three month supply of the 1mg tab $14.  

How long have you been on finasteride? 

Share this post


Link to post
Share on other sites
On 12/13/2019 at 5:19 PM, maxgraft said:

How long have you been on finasteride? 

More than 20 years.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×